An inner additional condition for solving Munk-like ocean circulation models

Crisciani, Fulvio and Cavallini, F. (2007) An inner additional condition for solving Munk-like ocean circulation models. Il nuovo cimento C, 30 (4). pp. 347-364. ISSN 1826-9885

ncc9247.pdf - Published Version

Download (330kB) | Preview
Official URL:


The problem of determining the additional boundary conditions, in the framework of the wind-driven single-gyre ocean circulation with lateral diffusion of relative vorticity, is explored with reference to the western boundary and in the context of the classical linear Munk model. As, of necessity, each model solution satisfies a certain inner additional condition, the latter is used to select special kinds of partial-slip boundary conditions, one of which assures the dynamic stability of the linear solution. Moreover, as the boundary conditions are left unaffected by nonlinearity, the same condition can be applied also to the nonlinear model. In particular, an open question about the flow energetics, reported in the literature, is solved by using the present results.

Item Type: Article
Uncontrolled Keywords: Upper ocean and mixed layer processes
Subjects: 500 Scienze naturali e Matematica > 550 Scienze della Terra > 551 Geologia, Idrologia, Meteorologia
Depositing User: Marina Spanti
Date Deposited: 20 Mar 2020 16:53
Last Modified: 20 Mar 2020 16:53

Actions (login required)

View Item View Item